MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Pain (1994)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amc3834c150tu, serial/lot #: (b)(4), ubd: 08-feb-2020, udi#: (b)(4); product id: vamc3632c150tu, serial/lot #: (b)(4), ubd: 05-mar-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the thoracic endovascular treatment of a complicated type b dissection.It was reported that the following morning the patent experienced pain and a ct scan identified a retrograde type a dissection.The physician performed further surgery.An ascending aorta and aortic arch replacement was carried out with debranching of the innominate and left carotid arteries.The treatment was successfully completed and the event was resolved.Per the physician, the cause of the event was due to patient anatomy-complicated acute type b dissection.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the retrograde type a dissection could not be determined from the films provided.Review of pre-implant ct¿s revealed that the patient had a thoracic dissection that extended continuously (and spiraling) from just caudal to the lsa and distally into both iliac arteries.The flow lumen diameter of the ascending thoracic measured ~32mm.The true lumen (tl) diameter was extremely varied and was spiraling; measuring ~20mm in diameter just past the lsa, 14mm at the mid-descending, and narrowed down to 8mm x 18mm at the distal extent of the descending thoracic.No aortic calcification was observed, with the exception of near the mid-abdominal aorta and left iliac artery bifurcation.Ct¿s returned from 1-day post-implant revealed that the patient had been implanted with 3 valiant stent grafts, which were positioned from just caudal to the left common carotid artery, extending across the arch and into the descending thoracic to ~10mm above the celiac artery.The ascending thoracic had dissected and the descending thoracic dissection appeared covered.The devices were patent, with no obvious stent graft kinks or unusual compression observed.The visceral vessels, abdominal aorta and both iliacs were all patent.Images during implant were not available for return.It is possible that the patient¿s pre-existing condition of a complicated type b dissection, or a procedural issue, may have led to the type a dissection seen shortly post-implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7929362
Report Number2953200-2018-01387
Device Sequence Number2269481
Product Code MIH
UDI-Device Identifier00643169346970
UDI-Public00643169346970
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberVAMF3434C150TU
Device Catalogue NumberVAMF3434C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight95